MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ELSA; ELSA SPACER 20 X 65MM, 8-17MM, 5-20°

GLOBUS MEDICAL, INC. ELSA; ELSA SPACER 20 X 65MM, 8-17MM, 5-20°
Model Number 1122.1065
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was available for evaluation.One elsa implant was returned due to migration of the implant postoperatively.The spacer was used in a single level llif to treat disc degeneration of the l3/l4 level (dos: (b)(6) 2019).The spacer was expanded to 11mm, and supplemented with 2 bone screws (5.5x50mm screw in l3, 5.5x45mm screw in l4).Post-op images of this procedure were not available for review.The patient had previous hardware in the l4/l5 and l5/s1 levels.In 2023, the patient reported acute pain.The provided follow-up imaging showed that the elsa construct had laterally migrated out of the l3/l4 disc space, and had fused in that position.It could not be established if the cage had collapsed.Revision surgery was completed to explant the spacer (dos (b)(6) 2023).Upon removal of the implant, the top and bottom endplates of the device disassembled from the ramps.Initial observation of the spacer showed that the tracks on the superior endplate were severely damaged, and were unable to interface with the front ramp.Additionally, the drive screw, front ramp, and back ramp all had scratches through the anodization layer, and other signs of damage.It is likely the implant disassembly was due to this damage the implant experienced while removing it from the fused l3/l4 level, however no determinations could be made as to the cause of the reported issue.
 
Event or Problem Description
It was reported that a revision was needed due to an elsa spacer migration post operatively, causing patient pain.This event occurred in australia.

Brand Name
ELSA
Common Device Name
ELSA SPACER 20 X 65MM, 8-17MM, 5-20°
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key19097396
Report Number3004142400-2024-00064
Device Sequence Number7408031
Product Code OVD
UDI-Device Identifier00889095334456
UDI-Public00889095334456
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161379
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1122.1065
Device Lot NumberBAV210RF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexMale
Patient RaceWhite